Mish Mash

That’s a good description for my mind right now.

It’s like the pictures in my head (I think in pictures) are all under water and I can’t clear them up.

The last 24+ hours has been a bit of a personal hell.  The side effects from the HT seems to have ramped up to super mode.  I went to bed exhausted at 630 pm last night, meaning I didn’t get any practice in.  I woke up briefly at midnight to a hot flash, then again at 430 for more than 1 hour of ‘cascading’ hot flashes (best description I can think of for repetitive and building).  I fell back asleep and work at 830 to go to work.  I have had constant nausea so bad gravol wasn’t keeping it at bay and it was keeping me awake as well.

If it weren’t for my apartment building undergoing massive roofing repairs and that I live on the top floor, I would not have gone to work.  But the only thing I could think of worse than how I felt was to feel that way while sitting around at home with nothing to do but listen to roofers pound and bang on my ceiling.  At least work was a distraction and my supervisor is well aware that I am not doing the best.

I have no focus or concentration.  I start reading things and find myself fading in and out.  I tried to write at work today (which is one of my main jobs), and I couldn’t put the words together.  It’s only 730 pm and I am ready to go back to bed.

I have had serious debates with myself over the last 48-hours if what I am going through is worth it.  Then I remembered that I have only been on the full dose of HT for 1 week.  It’s only been 1 WEEK.  It seems much longer.  I am trying to figure how much longer I can stand these side effects.  I feel like I did on my worse days of chemo :(.

I feel so weak and tired that any extra activity at the gym or practice has reached the point where it is not helping me, it is hindering me, so I have to stop going until I feel better.  My legs are a bit like rubber.

The small silver lining and hope I am clinging to is that when I was on the 1/2 dose, after almost 2 weeks I started to feel normal again.  So I hope that as I reach the 2 week mark next week, things will lessen. I am planning for a rocky weekend and trying to give myself at least until the 2 week mark to adjust to the new dose.

I am trying to keep myself busy in the meantime.  I am still thinking a lot about dance and costs and pro/am.  Big should out to The Girl with the Tree Tattoo and her ‘Dance Diaries’ books.  I won an advanced copy of her second book on ballroom budgeting and had a chance to read it over the last couple days.  For anyone doing dance, especially pro/am, I highly recommend reading her first book and checking out her second when it is published in the next little while.  I am not going to give away any secrets, but I will say that the second book on budgeting said a lot of things about the cost of dance and pro/am I have been thinking and providing just the things I needed to hear as I am trying to figure out what to do with the future.

I also had a fitting at Spirals Designs for my new competition dresses yesterday and that helped a little bit too.  I am excited about finally getting some new dresses and my new standard dress (which I call ’emerald wine’) is really coming together.  I had forgotten how rich the velvet looks and it felt amazing to try the dress on–even while trying to avoid getting poked with multiple pins :).  I am looking forward to my next fitting in a couple weeks.

This week has definitely been a challenge.  Only being able to practice once and strength training twice has been frustrating.  The amount of sleep I have been needing is daunting.  I think there is nothing worse than constantly feeling nauseous and not being able to really do anything about it–the gravol is just taking the edge off.

But I have to give my body time to adjust and even though I feel terrible, I still feel marginally better than the first time I tried HT.  I am trying to keep my strength together.  I noticed my resting heart rate is down today, so I hope that’s a sign my body is starting to adjust.  I have 2 days of virtually nothing ahead of me except rest.

I thought the hard part was behind me, but I am re-ordering my thinking so I can get through this too.

Advertisements

3 thoughts on “Mish Mash

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s